Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Feb 12, 2017, 4:15 AM CST for 38 counties in Texas. It took effect at Feb 12, 2017, 6:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2017, 4:15 AM CST (10:15 UTC)
- In effect from
- Feb 12, 2017, 6:00 AM CST
- Expired
- Feb 12, 2017, 5:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Fort Worth, TX
All 38 counties
Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 10 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -396 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
926 WWUS74 KFWD 121015 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 415 AM CST Sun Feb 12 2017 ...Very windy conditions expected today for parts of North and Central TX in the wake of a dry cold front. Sustained wind speeds between 20 and 30 M.P.H. with wind gusts to near 40 M.P.H. possible. A Wind Advisory is in effect for areas along and north of a Lampasas to Waco to Athens line... TXZ091>095-100>107-115>123-129>135-141>146-156-157-159-121915- /O.NEW.KFWD.WI.Y.0004.170212T1200Z-170212T2300Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Lampasas-Coryell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Lampasas, Copperas Cove, Gatesville, and Waco 415 AM CST Sun Feb 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect until 5 PM CST this afternoon. * TIMING...6 A.M. to 5 P.M. Sunday. * WINDS...North winds of 20 to 30 M.P.H with wind gusts up to 45 M.P.H. * IMPACTS...Loose outdoor objects may be blown about. Driving may become difficult on east-west oriented roadways for high profile and lightweight vehicles. Any fires that develop may have the ability to propagate and grow quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution if venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. In addition, avoid outdoor burning as any fires that develop today will have the potential to spread quickly. && $$ 24-Bain
2 follow-up statements
957 WWUS74 KFWD 121718 AAA NPWFWD URGENT - WEATHER MESSAGE...UPDATED National Weather Service Fort Worth TX 1118 AM CST Sun Feb 12 2017 TXZ091>095-100>107-115>123-129>135-141>146-156-157-159-122300- /O.CON.KFWD.WI.Y.0004.000000T0000Z-170212T2300Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Lampasas-Coryell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Lampasas, Copperas Cove, Gatesville, and Waco 1118 AM CST Sun Feb 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...6 AM to 5 PM Sunday. * WINDS...North winds of 20 to 30 mph with wind gusts up to 35 mph. * IMPACTS...Loose outdoor objects may be blown about. Driving may become difficult on east-west oriented roadways for high profile and lightweight vehicles. Any fires that develop may have the ability to propagate and grow quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution if venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. In addition, avoid outdoor burning as any fires that develop today will have the potential to spread quickly. && $$
719 WWUS74 KFWD 122245 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 445 PM CST Sun Feb 12 2017 ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM CST... TXZ091>095-100>107-115>123-129>135-141>146-156-157-159-122345- /O.EXP.KFWD.WI.Y.0004.000000T0000Z-170212T2300Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Lampasas-Coryell-McLennan- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Lampasas, Copperas Cove, Gatesville, and Waco 445 PM CST Sun Feb 12 2017 ...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON... Wind speeds have fallen below wind advisory criteria and will continue to gradually subside through the evening. As a result, the wind advisory will be allowed to expire on time at 5 PM CST. $$ Carlaw
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Feb 11, 11:25 PM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Feb 11, 11:25 PM CST, 4 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 1125 PM CST Sat Feb 11 2017 .AVIATION... The main aviation concerns continue to revolve around potential MVFR cigs at Waco, and a strong cold front bringing strong and gusty north winds to all TAF sites on Sunday. For the Waco TAF: ragged stratus continues to gradually expand across the Mid and Upper-Texas Coast late this evening with the northern fringes of this low cloud deck approaching College Station. The Granger VWP reveals that winds in the 500-1000 m layer have started to veer, and these winds will increasingly favor a southwesterly/westerly direction tonight ahead of an approaching cold front. As a result, it appears that the brunt of low cigs will remain just south and east of the airfield tonight. That said, there is enough of a potential that stratus skirts the TAF site to include a mention of MVFR cigs in a TEMPO group in the latest 06Z TAFs. A brief window of VFR is possible before MVFR cigs re-develop with the passage of a strong cold front. FROPA looks to occur right around 12/15Z with gusts to around 30 kts in the post-frontal airmass. For the Metroplex sites: Wind speeds continue to subside this evening. Given the current appearance of stratus to the south and veering low-level flow, will continue to indicate VFR conditions tonight. A strong cold front, currently entering the Texas Panhandle, will move through the Metroplex sites around 13Z bringing about an abrupt north wind shift with gusts into the 30-35 kt range. Winds will remain gusty through the day, but wind speeds will slowly trend downwards through the evening hours. There may be a brief window for post-frontal MVFR cigs Sunday morning, but the frontal inversion is expected to deepen quickly, with VFR returning by early-afternoon. VFR cigs should then build back during the evening as warm air begins to overtop the cool surface airmass. Carlaw && .UPDATE... After an exceptionally warm day (DFW tied and Waco set their respective daily max temperatures today...see products RERDFW and RERACT for further information), a cold front will send us back towards normalcy on Sunday. Regional surface analysis reveals our aformentioned cold front is just entering northern Oklahoma as winds have begun to snap around out of the north. While the front is moving at around 15 mph, it will quickly be gaining forward speed this evening with the cessation of mixing and the addition of stout pressure rises to the north. As a result, have sped the timing of the front up a bit from the previous forecast, and now show FROPA across our far northwestern counties around 4 am, and into the Metroplex as early as 6 am, and then through Waco around 9 am. In addition, upstream surface observations reveal that dewpoints are already in the middle 30s across northwestern portions of Kansas. Comparison of short-term trends to model output reveal that both the GFS and NAM are having a difficult time resolving the dry air behind the front, and this is subsequently negatively impacting both statistical and blended guidance (which is too moist). As a result, trended dewpoints downwards towards the RAP which has been handling trends much better in the post-frontal airmass. In addition, wind speeds were increased a bit for Sunday morning and into the afternoon. Stout cold advection (at least initially) will combine with a notable isallobaric component (pressure rises on the order of +2 to +2.5 mb/hr) to result in strong and gusty north winds behind the front. A wind advisory will likely be required for perhaps the northwestern half of the CWA, but will defer this decision to the midnight crew. Finally, there is some concern that near-critical fire weather thresholds may be met for a brief period across our northwestern counties as cold advection weakens, potentially allowing temperatures behind the front to warm into the upper 60s or even near 70 degrees. This would allow afternoon RH values to fall under 30 percent, although wind speeds should be slowly decreasing through the afternoon, mitigating the duration of impacts. Carlaw && .PREV DISCUSSION... /ISSUED 343 PM CST Sat Feb 11 2017/ An early-summer like day is in progress across North Texas with temperatures soaring into the upper 80s and lower 90s. The deep westerly flow aloft has allowed unseasonably warm temperatures to build across much of the Southern Plains today. Temperatures have climbed to 97 degrees at Vernon, TX and Altus, OK over the last hour and a mesonet site near Altus was 99 degrees. Needless to say...it is abnormally warm across the region with temps in our area about 30 degrees above normal. The heat will give way by tomorrow though as a strong cold front moves into North Texas. The front is currently located across southern Kansas and will likely enter our northwest CWA by early Sunday morning...entering the Metroplex around 8am or so and clearing the remainder of the CWA by early afternoon. While temperatures won't be sharply colder...they will fall back into the 60s through the day Sunday. Gusty north winds will also make it feel much colder. Sustained winds of 20 to 30 mph with higher gusts may require a wind advisory for parts of North Texas at least through the morning hours. Ahead of the front tonight...moist southerly flow will continue with another round of low clouds expected to spread across parts of North Texas into early Sunday morning. Areas along and east of I-35 should see most of the cloud cover. There could also be some patchy fog mainly across the southeast during this time. The main story over the next few days will be the increasing precipitation chances late Sunday through Tuesday across most of Texas. A strong shortwave trough currently over California will continue to move east through the remainder of the weekend. With the cold front spreading a shallow cool airmass across much of Texas...this approaching upper low will set the stage for several days of cloudy and cool weather with increasing rain chances. An initial wave of ascent will spread atop the cooler air late Sunday night and will be the first surge of moisture back into the region. Some light rain is possible with this initial wave mainly across the southern counties. During the day on Monday as the upper trough gets closer...much stronger forcing for ascent will overspread West Texas and eventually North Texas. A surface trough will deepen and gradually allow a warm front to spread into our southern counties by late Monday night. This is when our rain chances will increase significantly...especially west of I-35 where the strongest lift will be located. Areas of moderate to sometimes heavy rainfall will spread from west to east across the region late Monday night into Tuesday. The bulk of the heavy rainfall is likely to move east of us by Tuesday evening. Lapse rates are generally weak and there isn't expected to be any surface based instability...so thunderstorm chances don't look all that great. There is some weak elevated instability so we'll keep a mention of isolated thunderstorms mainly late Monday night. Precipitation chances will linger into late Tuesday night as the core of the upper low moves over North Texas. By Wednesday...the entire system should be east of the area. There will be a threat for some locally heavy rainfall through Tuesday. At this time...forecast rainfall amounts of 1 to 2 inches over 36 hours shouldn't be too significant to be concerned about widespread flooding issues. Wednesday through the end of next week looks dry with temperatures gradually warming back into the 70s by the end of the week. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 60 66 44 53 44 / 0 5 10 30 80 Waco 63 68 49 55 48 / 0 5 20 30 80 Paris 59 65 40 51 43 / 5 10 10 10 50 Denton 57 64 41 52 42 / 0 5 10 30 90 McKinney 59 65 42 51 43 / 0 5 10 20 70 Dallas 61 67 45 53 45 / 0 5 10 30 80 Terrell 64 67 46 53 46 / 5 10 10 20 50 Corsicana 64 68 47 55 48 / 5 10 20 20 50 Temple 62 68 47 55 50 / 0 10 20 30 80 Mineral Wells 55 64 42 51 41 / 0 5 10 50 100 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Feb 12, 4:05 AM CST, 10 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 405 AM CST Sun Feb 12 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131015- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 405 AM CST Sun Feb 12 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Elevated to high fire weather conditions will exist this afternoon northwest of a line from Temple and Waco, to Corsicana, to Canton due to very windy and dry afternoon conditions. Areas northwest of a Comanche to Dallas to Bonham line will likely see the lowest humidity values with the the fire weather threat being just below critical levels. .DAYS TWO THROUGH SEVEN...Monday through Saturday. While rain may be heavy at times Monday night into Tuesday, widespread flash flooding is not anticipated. However, minor flooding of small creeks and streams, and typical low-lying areas will be possible. We recommended monitoring future forecasts closely in the case rainfall amounts exceed what is currently expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.